Does Chemotherapy Always Cause Hair Loss?
There are a number of different types of treatments within the broad category of chemotherapy, and while most are of the belief that losing the hair is inevitable, it actually depends on which type of medical help you are receiving.
The treatment of chemotherapy and drugs that are used are programmed to attack any rapidly growing cancer cells, however, as the hair follicles are some of the fastest producing cells in the body they are often targeted too, which is what causes hair loss. Sometimes people will notice hair loss all over the body after chemotherapy, but the truth is that the more concentrated treatments are more likely than others to cause the hair loss, and your doctor should be able to advise you on what to expect based on the treatment you will be undergoing.
The light at the end of the tunnel is that most of the time, hair loss from chemotherapy is temporary, and once the medication is complete, the hair should re-grow three to ten months after, probably in better condition than it was initially.
So, while no chemotherapy treatment can guarantee that the hair wont be lost during or after, not everyone notices hair loss; some will only have partial thinning and some will have hardly any falling hairs – but it is always best to consult your doctor and prepare for any chemotherapy treatment and hair loss.